Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Does excessive Nicorette gum chewing lead to increased heart rate?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I chew Nicorette gum 4 mg 4 times a day could this explain my heart rate going from80 bpm to 105 bpm I smoked for 10 years then I stopped using 4mg Nicorette's prior to stopping smoking my heart rate was between 75 beats per minute to 80 beats per minute
Posted Mon, 6 Jan 2014 in Smoking and Alcohol Addiction
Answered by Dr. Shruti Rijhwani 27 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into the query I will like to to tell you that Nicorette gum contains nicotine as active ingredient which got a stimulating action and can elevate heart rate, constrict blood vessels and raise blood pressure. But in your case since your age is 57 years it cannot be said as nicotine is the only cause because underlying coronary artery disease needs to be ruled out . I will advise you to see a cardiologist and get your ECG and ECHO done to rule out any other cause . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor